Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 83, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 14, 2009, 5:13 AM CDT for Cross County, Poinsett County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2009, 5:13 AM CDT (10:13 UTC)
- Expired
- Jun 14, 2009, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 74 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:27 AM CDT | FLASH FLOOD | 4 S Wynne, AR | WATER CROSSING THE ROAD AT THE INTERSECTION OF HIGHWAY 350 AND HIGHWAY 1. |
| Jun 14, 7:30 AM CDT | FLASH FLOOD | Trumann, AR | SEVERAL STREETS IN TOWN FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 134 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 141013
FFWMEG
ARC037-111-141315-
/O.NEW.KMEG.FF.W.0083.090614T1013Z-090614T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
513 AM CDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 815 AM CDT
* AT 513 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATES INDICATE 1
TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS PARTS OF THE WARNED AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE WALDENBURG...WEINER AND GREENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3571 9104 3570 9029 3545 9029 3544 9050
3516 9051 3516 9104
$$1 follow-up statement
000
WGUS74 KMEG 141249
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 AM CDT SUN JUN 14 2009
ARC037-111-141315-
/O.CON.KMEG.FF.W.0083.000000T0000Z-090614T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROSS AR-POINSETT AR-
747 AM CDT SUN JUN 14 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
POINSETT AND CROSS COUNTIES...
AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS
DOPPLER RADAR ESTIMATES THAT 4 TO 6 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA. CROSS COUNTY LAW ENFORCEMENT OFFICIALS HAVE
REPORTED THAT WATER WAS BEGINNING TO COVER THE ROADWAY NEAR THE
INTERSECTION OF HIGHWAYS 350 AND 1 NEAR WYNNE AT 730 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYRONZA...TRUMANN...MARKED TREE...LEPANTO AND HARRISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3571 9104 3570 9029 3545 9029 3544 9050
3516 9051 3516 9104
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:29 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 14, 3:29 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 AM CDT SUN JUN 14 2009 .DISCUSSION... SHORT TERM...TODAY THROUGH TUESDAY NIGHT NUMEROUS THUNDERSTORMS WERE MOVING ACROSS WESTERN ARKANSAS EARLY THIS MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG A BOUNDARY ARCING FROM TULSA TO HARRISON TO BRINKLEY. A DIFFUSE FRONTAL BOUNDARY WAS POSITIONED OVER NORTH MS. NEEDLESS TO SAY...VERY ACTIVE WEATHER WILL OCCUR OVER THE MID SOUTH THROUGH THE FIRST PART OF THE UPCOMING WEEK. TODAY...THUNDERSTORMS WILL TREK ACROSS ARKANSAS THROUGH THE MORNING AND AFFECT WESTERN PORTIONS OF THE FORECAST AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. EVENTUALLY THESE STORMS WILL DISSIPATE AND ANOTHER ROUND OF STORMS IS PROGGED TO MOVE INTO THE REGION THIS AFTERNOON. THIS COMPLEX COULD COME ACROSS WITH A PUNCH. THESE STORMS ARE CURRENTLY DEVELOPING OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. THEY WILL MOVE INTO AN AXIS OF VERY UNSTABLE AIR WILL THAT WILL BISECT THE FORECAST AREA THIS AFTERNOON. LATEST MODELS INDICATE CAPES NEAR 2500 J/KG AND LI/S FROM -6 TO -10. KEPT RAIN CHANCES SLIGHTLY ABOVE GUIDANCE AS THE REGION REMAINS ALONG THE PERIPHERY OF THE MID LEVEL RIDGE THAT WILL STEER THEM INTO THE AREA LATER THIS AFTERNOON. TONIGHT...ONGOING CONVECTION FROM THE AFTERNOON WILL MOVE OUT BY EARLY EVENING. REDEVELOPMENT OF SHOWERS AND STORMS SHOULD AFFECT MAINLY AREAS ALONG AND NORTH OF INTERSTATE 40 AS THE FRONT MOVES SLOWLY NORTH. MONDAY...THE UPPER RIDGE BUILDS A LITTLE FARTHER NORTH. THIS WILL COINCIDE WITH HIGHER POPS FARTHER NORTH. MUCH THE SAME CAN BE EXPECTED ON TUESDAY WITH RAIN CHANCES SLOWLY DIMINISHING. SLIGHT RISKS FOR SEVERE THUNDERSTORMS WILL PERSIST ALONG THE FRONT WHERE THE BEST INSTABILITY RESIDES THROUGH TUESDAY. AC LONG RANGE...WEDNESDAY THROUGH SATURDAY 00Z ECMWF/GFS IN LARGE DISAGREEMENT FOR FRIDAY AND BEYOND WITH RESPECT TO THE HANDLING OF AN UPPER LEVEL RIDGE AXIS ACROSS THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY. THE 18Z/00Z GFS BRINGS A STRONG COLD FRONT THROUGH THE LOWER MISSISSIPPI VALLEY FRIDAY WHILE THE 18Z/00Z ECMWF KEEPS THE UPPER LEVEL RIDGE IN PLACE ACROSS THE AREA AT LEAST THROUGH THE FIRST HALF OF FRIDAY AND THEN BRINGING A FRONT THROUGH THE AREA SATURDAY INTO SUNDAY. AS A RESULT...LEANED LONG RANGE FORECAST TOWARDS THE ECMWF WHICH TENDS TO OUTPERFORM THE GFS...ESPECIALLY TOWARDS THE LATE SPRING/SUMMER MONTHS. CJC && .AVIATION... 06Z TAF CYCLE NOT MUCH CHANGE IN THINKING FROM PREVIOUS FORECAST. A STALLED FRONTAL BOUNDARY REMAINS LOCATED FROM NORTH CENTRAL MISSISSIPPI INTO SOUTHERN ARKANSAS. VFR CONDITIONS EXPECTED THROUGH MOST OF THE NIGHT EXCEPT FOR SOME MVFR VSBYS IN LIGHT FOG FROM ABUT 14/09Z TO 14/13Z AT KJBR..KMKL AND KTUP. LATEST SATELLITE IMAGERY DOES INDICATE SOME LOW CLOUD DEVELOPMENT OVER NORTH MISSISSIPPI SO WILL PUT A TEMPO FOR MVFR CIGS THROUGH 14/09Z AT KTUP. LATEST MODEL INFO INDICATES THAT THE COMPLEX DEVELOPING OVER OKLAHOMA WILL MOVE ACROSS ARKANSAS OVERNIGHT AND INTO PARTS OF THE MID SOUTH AFTER 14/09Z. THIS COMPLEX MAY TRACK SOUTHWEST OF THE TAF SITES ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI SO OPTED FOR A VCTS FOR KJBR...KMEM AND KTUP FROM ABOUT 14/09Z TO 14/15Z. LATEST MODEL INFORMATION CONTINUES TO DEVELOP ANOTHER COMPLEX OF THUNDERSTORMS OVER KANSAS OVERNIGHT THAT MAY MOVE INTO THE MID SOUTH SUNDAY AFTERNOON. MODELS CONTINUE TO BE VERY CONSISTENT WITH THIS FEATURE SO WILL CONTINUE THE TEMPO FOR TSRAS AT ALL SITES AFTER ABOUT 14/21Z. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 89 74 90 73 / 60 50 30 20 MKL 89 68 86 69 / 70 70 40 30 JBR 87 69 87 71 / 80 70 40 20 TUP 90 69 91 71 / 40 40 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 14, 3:51 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 AM CDT SUN JUN 14 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 351 AM CDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH. THE MAIN THREATS FROM STORMS THAT MOVE THROUGH THE REGION TODAY AND TONIGHT WILL BE LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS. THE BEST TIME FOR SEVERE WEATHER IS FROM 4 AM THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND TUESDAY FOR ALL OF WEST TENNESSEE...NORTHEAST ARKANSAS...EXTREME NORTHERN MISSISSIPPI AND THE MISSOURI BOOTHEEL. THE MAIN THREATS FROM STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT AND AGAIN... ON MONDAY AND TUESDAY.
In the hours before
Local storm report, Jun 14, 12:04 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 AM CDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 5 N BRUCE 34.06N 89.34W
06/12/2009 E1.00 INCH CALHOUN MS TRAINED SPOTTER
QUARTER HAIL 5 MILES NORTH OF BRUCE.
0225 PM HAIL BRUCE 33.99N 89.34W
06/12/2009 E1.00 INCH CALHOUN MS TRAINED SPOTTER
0225 PM TSTM WND DMG BRUCE 33.99N 89.34W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN OVER RT 149
0245 PM HAIL ABERDEEN 33.83N 88.55W
06/12/2009 E1.00 INCH MONROE MS EMERGENCY MNGR
0305 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0307 PM TSTM WND DMG 6 N ABERDEEN 33.92N 88.55W
06/12/2009 MONROE MS EMERGENCY MNGR
TREE DOWN ON HWY 25 S
0310 PM TSTM WND DMG 5 NE BRUCE 34.04N 89.28W
06/12/2009 CALHOUN MS TRAINED SPOTTER
TREE DOWN AT INTERSECTION COUNTY RD 137 AND COUNTY ROAD
141
0320 PM HAIL OXFORD 34.36N 89.53W
06/12/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
0345 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
SEVERAL LARGE LIMBS AND SMALL TREES DOWN ON THE
UNIVERSITY OF MISSISSIPPI CAMPUS
0350 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
0415 PM TSTM WND DMG LEXA 34.60N 90.75W
06/12/2009 PHILLIPS AR EMERGENCY MNGR
TREES DOWN
0419 PM TSTM WND DMG VANNDALE 35.32N 90.78W
06/12/2009 CROSS AR TRAINED SPOTTER
STRUCTURAL DAMAGE. POWER LINES DOWN COUNTYWIDE.
0421 PM TSTM WND DMG WALDENBURG 35.56N 90.93W
06/12/2009 POINSETT AR EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN FROM FISHER TO WEINER
ALONG HIGHWAY 49.
0425 PM TSTM WND DMG TUNICA 34.69N 90.38W
06/12/2009 TUNICA MS LAW ENFORCEMENT
TREE AND POWER LINES DOWN COUNTY WIDE.
0430 PM TSTM WND DMG HORSESHOE LAKE 34.91N 90.31W
06/12/2009 CRITTENDEN AR TRAINED SPOTTER
TREES DOWN AT HORSESHOE LAKE.
0435 PM TSTM WND DMG WEST MEMPHIS 35.15N 90.18W
06/12/2009 CRITTENDEN AR AMATEUR RADIO
NUMEROUS TREES DOWN IN WEST MEMPHIS.
0435 PM HAIL 5 S BATESVILLE 34.25N 89.94W
06/12/2009 E1.00 INCH PANOLA MS TRAINED SPOTTER
QUARTER SIZED HAIL JUST SOUTH OF BATESVILLE.
0437 PM TSTM WND DMG 1 N HERNANDO 34.84N 89.99W
06/12/2009 DESOTO MS TRAINED SPOTTER
NUMEROUS TREES DOWN. 70 MPH WINDS.
0437 PM TSTM WND DMG EUDORA 34.83N 90.15W
06/12/2009 DESOTO MS PUBLIC
TREES DOWN
0437 PM HAIL 3 NW FRAYSER 35.25N 90.01W
06/12/2009 E1.00 INCH SHELBY TN TRAINED SPOTTER
QUARTER SIZE HAIL FELL 2 MILES NORTH OF THE HIGHWAY 51
AND NORTH WATKINS ROAD INTERSECTION.
0440 PM TSTM WND DMG 6 S DOWNTOWN MEMPHIS 35.05N 90.05W
06/12/2009 SHELBY TN AMATEUR RADIO
STREET LIGHT KNOCKED DOWN AT SOUTH THIRD AT BROOKS ROAD
AND PEEBLES ROAD.
0440 PM TSTM WND DMG DOWNTOWN MEMPHIS 35.13N 90.05W
06/12/2009 SHELBY TN BROADCAST MEDIA
*** 1 INJ *** GLASS STORE FRONTS SHATTERED ALONG SOUTH
MAIN STREET. CAR WINDOWS BROKEN NEAR THE AMTRACK STATION.
SERIOUS INJURY OCCURRED WHEN A TREE FELL ON A PERSON NEAR
THE PYRAMID.
0440 PM TSTM WND GST 10 W SENATOBIA 34.62N 90.15W
06/12/2009 M58.00 MPH TATE MS TRAINED SPOTTER
WIDE SPREAD TREE DAMAGE
0441 PM TSTM WND DMG HORN LAKE 34.96N 90.04W
06/12/2009 DESOTO MS TRAINED SPOTTER
TREES DOWN AND SHINGLE DAMAGE. ESTIMATED WINDS OF 70 MPH.
0446 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
NUMEROUS TREES DOWN. TREES DOWN ON CARS.
0450 PM HAIL OLIVE BRANCH 34.95N 89.83W
06/12/2009 E1.00 INCH DESOTO MS TRAINED SPOTTER
0450 PM HAIL LYON 34.22N 90.54W
06/12/2009 E1.00 INCH COAHOMA MS EMERGENCY MNGR
0450 PM TSTM WND DMG 4 SW BARTLETT 35.17N 89.89W
06/12/2009 SHELBY TN PUBLIC
SEMI TRUCKS OVERTURNED AND MATURE TREES DOWN AT
INTERSTATE 240 AND JACKSON AVENUE.
0450 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
06/12/2009 DESOTO MS TRAINED SPOTTER
50-60MPH AT CHURCH AND BRADLEY
0450 PM TSTM WND GST 1 S OLIVE BRANCH 34.94N 89.83W
06/12/2009 E70.00 MPH DESOTO MS AMATEUR RADIO
0451 PM TSTM WND DMG OLIVE BRANCH 34.95N 89.83W
06/12/2009 DESOTO MS TRAINED SPOTTER
TREES DOWN.
0452 PM HAIL 4 S OLIVE BRANCH 34.90N 89.83W
06/12/2009 E0.88 INCH DESOTO MS TRAINED SPOTTER
NICKEL HAIL AT HIGHWAY 305 AND ROBERTSON ROAD.
0455 PM TSTM WND DMG STRAYHORN 34.63N 90.15W
06/12/2009 TATE MS EMERGENCY MNGR
TREES, POWER LINES DOWN
0455 PM TSTM WND DMG 1 SE GERMANTOWN 35.08N 89.78W
06/12/2009 SHELBY TN AMATEUR RADIO
RAILROAD CROSSING ARM WRAPPED AROUND POLE AT HACKS CROSS
ROAD AND POPLAR PIKE.
0458 PM TSTM WND DMG 5 NW GERMANTOWN 35.14N 89.85W
06/12/2009 SHELBY TN TRAINED SPOTTER
TREES DOWN AT SYCAMORE VIEW ROAD AND INTERSTATE 240.
TREES DOWN ON HOUSES.
0458 PM TSTM WND DMG 4 E INDEPENDENCE 34.70N 89.73W
06/12/2009 TATE MS EMERGENCY MNGR
A GARAGE WAS DESTROYED ON WALL HILL ROAD IN TATE COUNTY.
0458 PM HAIL BATESVILLE 34.32N 89.94W
06/12/2009 E1.75 INCH PANOLA MS TRAINED SPOTTER
GOLF BALL HAIL IN BATESVILLE.
0458 PM TORNADO 1 SW OLIVE BRANCH 34.94N 89.84W
06/12/2009 F2 DESOTO MS NWS STORM SURVEY
*** 1 INJ *** THE TOUCHDOWN OCCURRED AT THE TRUCK
WEIGHING SCALES ON HIGHWAY 78. THE TORNADO HAD A NON
CONTINUOUS TRACK TO THE EAST..NORTHEAST FOR 2.9
MILES...ENDING A FEW HUNDRED YARDS EAST OF HACKS CROSS
ROAD. IT IS ESTIMATED THE MAXIMUM WIDTH WAS ABOUT 75
YARDS...WHILE THE MAXIMUM ESTIMATED WINDS WERE 120 MPH.
THERE IS WIDESPREAD DAMAGE ACROSS OLIVE BRANCH...WITH
NUMEROUS TREES AND POWER LINES DOWN...SOME WHICH HAVE
FALLEN ON HOUSES. NUMEROUS HOMES HAVE SUBSTANTIAL ROOF OR
SHINGLE DAMAGE.
0459 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
06/12/2009 M78.00 MPH DESOTO MS PUBLIC
DAVIS UNIT AT OLIVE BRANCH CITY PARK
0500 PM TORNADO BAY 35.74N 90.56W
06/12/2009 F0 CRAIGHEAD AR LAW ENFORCEMENT
A WEAK TORNADO TOUCHED DOWN IN A FIELD JUST SOUTHWEST OF
BAY ARKANSAS THEN LIFTED AND TOUCHED DOWN AGAIN IN
ANOTHER FIELD EAST OF TOWN.
0500 PM TSTM WND DMG 2 NE OLIVE BRANCH 34.98N 89.80W
06/12/2009 DESOTO MS NWS EMPLOYEE
TREES AND POWER LINES DOWN
0500 PM TSTM WND DMG 5 N GERMANTOWN 35.16N 89.79W
06/12/2009 SHELBY TN AMATEUR RADIO
TREES KNOCKED DOWN AT DEXTER ROAD AND GERMANTOWN ROAD.
0500 PM HAIL 3 ESE GERMANTOWN 35.07N 89.74W
06/12/2009 E0.88 INCH SHELBY TN AMATEUR RADIO
NICKEL HAIL AT FOREST HILL-IRENE ROAD AND POPLAR AVENUE.
0500 PM TSTM WND DMG MARKS 34.25N 90.27W
06/12/2009 QUITMAN MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN MARKS.
0500 PM TSTM WND DMG BARTLETT 35.22N 89.84W
06/12/2009 SHELBY TN AMATEUR RADIO
POWER LINES DOWN AT YALE ROAD NEAR COVINGTON PIKE
0500 PM TORNADO 1 S BARTLETT 35.20N 89.84W
06/12/2009 F1 SHELBY TN NWS STORM SURVEY
EF1 TORNADO WITH A WIDTH OF 30 YARDS AND A TRACK LENGTH
OF 150 YARDS. WINDS WERE ESTIMATED AT 105 MPH. NUMEROUS
TREES SNAPPED OFF ALONG WITH MINOR ROOF DAMAGE WAS
OBSERVED.
0505 PM TSTM WND DMG BYHALIA 34.86N 89.69W
06/12/2009 MARSHALL MS LAW ENFORCEMENT
TREE KNOCKED ON TO A HOUSE IN BYHALIA.
0505 PM TSTM WND DMG PIPERTON 35.03N 89.63W
06/12/2009 FAYETTE TN TRAINED SPOTTER
LARGE TREES DOWN AT HWY 57 AND HWY 196. ESTIMATED WINDS
OF 70 MPH
0505 PM TSTM WND DMG 2 N MILLINGTON 35.36N 89.89W
06/12/2009 SHELBY TN AMATEUR RADIO
LARGE TREE KNOCKED ON TO POWER LINE AT WILKINSVILLE ROAD
AND CHURCH ROAD.
0506 PM TSTM WND DMG 2 SE BARTLETT 35.19N 89.81W
06/12/2009 SHELBY TN TRAINED SPOTTER
WINDOWS SHATTERED FROM A BUILDING WITH THE FRONT PORTION
DESTROYED ON KIRBY-WHITTEN ROAD JUST SOUTH OF SUMMER
AVENUE. TREES DOWN IN THE AREA. TREES ALSO DOWN ON
MEMPHIS ARLINGTON ROAD AND HIGHWAY 70. SEVERAL DOZEN
TREES ALSO DOWN AT SYCAMORE VIEW ROAD AND BARTLETT ROAD.
A FRONT PORCH WAS ALSO DAMAGED IN THIS AREA.
0507 PM TSTM WND DMG GERMANTOWN 35.09N 89.79W
06/12/2009 SHELBY TN TRAINED SPOTTER
POWER LINES, TREES DOWN
0508 PM HAIL ARLINGTON 35.28N 89.66W
06/12/2009 E1.75 INCH SHELBY TN TRAINED SPOTTER
0510 PM TSTM WND DMG 7 N OAKLAND 34.15N 89.91W
06/12/2009 YALOBUSHA MS EMERGENCY MNGR
NUMEROUS TREES WERE KNOCKED DOWN AT THE WALLACE CREEK
CAMPGROUND ON THE NORTH SIDE OF ENID DAM.
0510 PM TSTM WND DMG 5 WNW GERMANTOWN 35.12N 89.87W
06/12/2009 SHELBY TN TRAINED SPOTTER
ROOF AIR CONDITIONING UNIT BLOWN OFF AT POPLAR/WHITE
STATION PUBLIC LIBRARY.
0515 PM TSTM WND DMG CHARLESTON 34.01N 90.06W
06/12/2009 TALLAHATCHIE MS EMERGENCY MNGR
NUMEROUS TREES WERE KNOCKED DOWN AND SEVEN STRUCTURES
WERE DAMAGED. THE ROOF WAS TORN OFF A MOBILE HOME. MOST
OF THE DAMAGE OCCURRED BETWEEN THE PANOLA COUNTY LINE AND
PAYNES ALONG HIGHWAY 35.
0515 PM HAIL 3 E OAKLAND 35.22N 89.46W
06/12/2009 M1.00 INCH FAYETTE TN NWS EMPLOYEE
QUARTER HAIL IN OAKLAND.
0515 PM TSTM WND DMG HARMONTOWN 34.53N 89.65W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
TREES DOWN.
0520 PM TSTM WND DMG OAKLAND 34.05N 89.91W
06/12/2009 YALOBUSHA MS EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES WERE KNOCKED DOWN. A FEW
SHEDS WERE DAMAGED.
0520 PM HAIL OAKLAND 35.22N 89.51W
06/12/2009 E0.75 INCH FAYETTE TN TRAINED SPOTTER
0520 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS EMERGENCY MNGR
COUNTY WIDE WIND DAMAGE. NUMEROUS POWER LINES AND TREES
DOWN. POWER OUTAGES. 2 HOMES SEVERELY DAMAGED
0523 PM TSTM WND DMG OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
TWO TREES DOWN ON VEHICLES AT THACKER LOOP. TREES DOWN AT
THE HIGHWAY 7...HIGHWAY 9 SPLIT.
0524 PM FLASH FLOOD OXFORD 34.36N 89.53W
06/12/2009 LAFAYETTE MS TRAINED SPOTTER
STREET FLOODING AT UNIVERSITY OF MISSISSIPPI
0525 PM TSTM WND DMG WATER VALLEY 34.16N 89.63W
06/12/2009 YALOBUSHA MS EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE KNOCKED DOWN.
0530 PM FLASH FLOOD 3 S BARTLETT 35.17N 89.84W
06/12/2009 SHELBY TN TRAINED SPOTTER
SYCAMORE VIEW AT INTERSTATE 40 FLOODED. WHITTEN AND
DEXTER ROADS ALSO FLOODED.
0530 PM TSTM WND DMG HICKORY FLAT 34.62N 89.19W
06/12/2009 BENTON MS AMATEUR RADIO
18 WHEELER FLIPPED ON SIDE ON HIGHWAY 78 AT THE HICKORY
FLAT EXIT.
0530 PM TSTM WND DMG ARLINGTON 35.28N 89.66W
06/12/2009 SHELBY TN TRAINED SPOTTER
LARGE TREES DOWN. POWER OUT THROUGHOUT ARLINGTON. WIND
GUST UP TO 70 MPH.
0535 PM TSTM WND DMG COFFEEVILLE 33.98N 89.68W
06/12/2009 YALOBUSHA MS EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE KNOCKED DOWN.
0535 PM HAIL 3 E OAKLAND 35.22N 89.46W
06/12/2009 E0.88 INCH FAYETTE TN NWS EMPLOYEE
0535 PM TSTM WND DMG 3 E OAKLAND 35.22N 89.46W
06/12/2009 FAYETTE TN NWS EMPLOYEE
TREE TOPS BROKEN OFF
0545 PM TSTM WND DMG BRUCE 33.99N 89.34W
06/12/2009 CALHOUN MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE NORTHERN
HALF OF CALHOUN COUNTY.
0550 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
06/12/2009 UNION MS LAW ENFORCEMENT
A FEW TREES AND POWER LINES DOWN IN NEW ALBANY AND ACROSS
UNION COUNTY.
0552 PM TSTM WND DMG PONTOTOC 34.25N 89.01W
06/12/2009 PONTOTOC MS EMERGENCY MNGR
A HOUSE IN ECRU WAS DAMAGED ALONG WITH TWO OTHER HOUSES
IN PONTOTOC.
0555 PM TSTM WND DMG PONTOTOC 34.25N 89.01W
06/12/2009 PONTOTOC MS LAW ENFORCEMENT
TREES AND POWER LINES KNOCKED DOWN IN THE CITY OF
PONTOTOC. A FEW PORCHES WERE ALSO DAMAGED IN PONTOTOC.
TREES AND POWER LINES WERE KNOCKED DOWN THROUGHOUT
PONTOTOC COUNTY.
0555 PM TSTM WND DMG DUMAS 34.64N 88.84W
06/12/2009 TIPPAH MS LAW ENFORCEMENT
TREE FELL ON A HOUSE IN DUMAS. TREES AND POWER LINES WERE
KNOCKED DOWN THROUGHOUT TIPPAH COUNTY.
0600 PM TSTM WND DMG CORINTH 34.94N 88.52W
06/12/2009 ALCORN MS LAW ENFORCEMENT
A FEW TREES KNOCKED DOWN AROUND COUNTY.
0605 PM TSTM WND GST TUPELO 34.26N 88.73W
06/12/2009 M82.00 MPH LEE MS TRAINED SPOTTER
SUSTAINED WIND OF 64.2 MPH WITH A GUST OF 82.4 MPH IN
TUPELO.
0606 PM TSTM WND DMG TUPELO 34.26N 88.73W
06/12/2009 LEE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTYWIDE.
0610 PM TSTM WND DMG BOONEVILLE 34.66N 88.57W
06/12/2009 PRENTISS MS LAW ENFORCEMENT
ROOF RIPPED OFF A BUSINESS IN DOWNTOWN BOONEVILLE. TREES
FELL ON HOUSE AT NORTH LAKE STREET IN BOONEVILLE.
0615 PM TSTM WND DMG FAIRVIEW 34.37N 88.32W
06/12/2009 ITAWAMBA MS EMERGENCY MNGR
TREES AND POWER LINES KNOCKED DOWN OVER MAINLY THE
NORTHWEST HALF OF THE COUNTY...FROM EVERGREEN TO DORSEY
TO FAIRVIEW INCLUDING THE HIGHWAY 363 AREA.
0620 PM TSTM WND DMG HOUSTON 33.90N 89.00W
06/12/2009 CHICKASAW MS FIRE DEPT/RESCUE
A FEW TREES KNOCKED DOWN ACROSS THE COUNTY.
0625 PM TSTM WND DMG TISHOMINGO 34.64N 88.23W
06/12/2009 TISHOMINGO MS LAW ENFORCEMENT
TREES DOWN COUNTY WISE ESPECIALLY IN THE SOUTHER PART OF
THE COUNTY INCLUDING TISHOMINGO...BELMONT AND GOLDEN.
0625 PM TSTM WND DMG AMORY 33.99N 88.48W
06/12/2009 MONROE MS TRAINED SPOTTER
SOME LARGE TREES BLOWN DOWN AND A FEW ROADS CLOSED DUE TO
TREES ACROSS THE ROAD. POWER OUTAGES ALSO REPORTED IN
PARTS OF TOWN.
0630 PM TSTM WND DMG HATLEY 33.98N 88.42W
06/12/2009 MONROE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN ACROSS THE NORTH CENTRAL AND
NORTHEAST PART OF MONROE COUNTY. THE ROOF OF A BASEBALL
DUGOUT AT THE HATLEY SCHOOL WAS BLOWN OFF.
&&
SJMSpecial weather statement, Jun 14, 3:36 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 336 AM CDT SUN JUN 14 2009 ARZ027-035-140900- CROSS AR-POINSETT AR- 336 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF HICKORY RIDGE AT 336 AM CDT... MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 14, 4:00 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT SUN JUN 14 2009 ARZ027-035-140930- CROSS AR-POINSETT AR- 400 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS... WESTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF HICKORY RIDGE AT 400 AM CDT... MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 430 AM CDT.
Special weather statement, Jun 14, 4:52 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 452 AM CDT SUN JUN 14 2009 ARZ027-035-141030- CROSS AR-POINSETT AR- 452 AM CDT SUN JUN 14 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CROSS COUNTY IN EASTERN ARKANSAS... POINSETT COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF WALDENBURG TO PARKIN AT 452 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR HARRISBURG...PARKIN AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 AM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:08 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 52 min |
| Jun 14, 6:21 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 39 min |
| Jun 14, 6:44 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, Phillips | 46 min |
| Jun 14, 6:54 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.